[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.241.171. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1983

Presenile Cataracts in Phenytoin-Treated Epileptic Patients

Author Affiliations

From the Department of Ophthalmology (Drs Bar and Savir) and the Experimental Surgery Unit (Dr Feller), Hasharon Hospital, Petah-Tiqva (Israel), and Tel Aviv University Medical School.

Arch Ophthalmol. 1983;101(3):422-425. doi:10.1001/archopht.1983.01040010422016
Abstract

• Cataracts developed in two young adults who were receiving prolonged antiepileptic treatment with phenobarbital sodium and phenytoin sodium. The known side effects of these drugs are serious and varied, and phenytoin is strongly implicated in the etiology of cataracts in human beings. Results of our research study on rats supported our view on the cataractogenic action of phenytoin.

×